Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 29, NWS Houston/Galveston, TX

November 26, 201116 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 26, 2011, 4:29 AM CST for 16 counties in Texas. It took effect at Nov 26, 2011, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 4:29 AM CST (10:29 UTC)
In effect from
Nov 26, 2011, 6:00 PM CST
Expired
Nov 27, 2011, 9:00 AM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS74 KHGX 261029
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 AM CST SAT NOV 26 2011

...STRONG OFFSHORE WINDS BEHIND THE PASSING OF AN EARLY 
EVENING COLD FRONT...

.THE PASSAGE OF AN EARLY EVENING COLD FRONT WILL CREATE A TIGHT
OFFSHORE PRESSURE GRADIENT IN ITS WAKE. THIS WILL SIGNIFICANTLY
STRENGTHEN OVERNIGHT NORTHERLIES ACROSS COASTAL COUNTIES THROUGH
SUNDAY MORNING.

TXZ214-235>238-270000-
/O.NEW.KHGX.WI.Y.0029.111127T0000Z-111127T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
429 AM CST SAT NOV 26 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY. 

* EVENT...A COLD FRONTAL PASSAGE WILL SIGNIFICANTLY STRENGTHEN
  NORTHERLIES.

* TIMING...SATURDAY EVENING THROUGH EARLY SUNDAY MORNING.

* IMPACT...SUSTAINED 25 KNOT WINDS...WITH GUSTS TO 35 KNOTS AT THE
  IMMEDIATE COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
2 follow-up statements
584 
WWUS74 KHGX 262126
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
326 PM CST SAT NOV 26 2011

...STRONG NORTHERLY WINDS WITH THE PASSAGE OF A COLD FRONT...

.THE PASSAGE OF A COLD FRONT WILL CREATE A TIGHT OFFSHORE PRESSURE
GRADIENT IN ITS WAKE. THIS WILL SIGNIFICANTLY STRENGTHEN OVERNIGHT
NORTHERLY WINDS ACROSS COASTAL COUNTIES THROUGH SUNDAY MORNING.

TXZ214-235>238-270530-
/O.EXT.KHGX.WI.Y.0029.111127T0000Z-111127T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
326 PM CST SAT NOV 26 2011

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SUNDAY...

* EVENT...A COLD FRONTAL PASSAGE WILL SIGNIFICANTLY STRENGTHEN 
  NORTHERLIES. 

* TIMING...SATURDAY EVENING THROUGH EARLY SUNDAY MORNING.

* IMPACT...SUSTAINED 25 KNOT WINDS...WITH GUSTS TO 35 KNOTS AT 
  THE IMMEDIATE COASTLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
117 
WWUS74 KHGX 270028
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
628 PM CST SAT NOV 26 2011

...STRONG NORTHERLY WINDS WITH THE PASSAGE OF A COLD FRONT...

.THE PASSAGE OF A COLD FRONT WILL CREATE A TIGHT PRESSURE
GRADIENT ACROSS TEXAS IN ITS WAKE. THIS WILL SIGNIFICANTLY
STRENGTHEN OVERNIGHT NORTHERLY WINDS ACROSS SOUTHEAST TEXAS
THROUGH SUNDAY MORNING.

TXZ176-195>198-210>213-226-227-271000-
/O.EXB.KHGX.WI.Y.0029.000000T0000Z-111127T1000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-MADISON-
WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EL CAMPO...HEMPSTEAD...HOUSTON...HUMBLE...KATY...
LAKE SOMERVILLE...MADISONVILLE...MISSOURI CITY...NAVASOTA...
PASADENA...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TOMBALL...WEIMAR...WHARTON
628 PM CST SAT NOV 26 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* EVENT...A COLD FRONTAL PASSAGE WILL SIGNIFICANTLY STRENGTHEN 
  NORTHERLIES. 

* TIMING...SATURDAY EVENING THROUGH EARLY SUNDAY MORNING.

* IMPACT...SUSTAINED 20 TO 25 KNOT WINDS...WITH GUSTS TO 35 KNOTS
  AT THE IMMEDIATE COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

TXZ214-235>238-271000-
/O.CON.KHGX.WI.Y.0029.000000T0000Z-111127T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
628 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* EVENT...A COLD FRONTAL PASSAGE WILL SIGNIFICANTLY STRENGTHEN 
  NORTHERLIES. 

* TIMING...SATURDAY EVENING THROUGH EARLY SUNDAY MORNING.

* IMPACT...SUSTAINED 25 KNOT WINDS...WITH GUSTS TO 35 KNOTS AT 
  THE IMMEDIATE COASTLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:34 AM CST, 55 minutes earlier.

Area forecast discussion, Nov 26, 3:34 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 AM CST SAT NOV 26 2011

.DISCUSSION...
EARLY THIS MORNING...THERE ARE CENTRAL TEXAS SHOWERS AND THUNDERSTORMS
MOVING TOWARD SOUTHEAST TEXAS AND NORTHWARD/NORTHEASTWARD MOVING ACTIVITY
ALREADY IN OUR AREA. ALL OF THIS RAIN IS FORMING ALONG AND AHEAD OF
A MID/UPPER LEVEL TROUGH AND ASSOCIATED STRONG COLD FRONT THAT WILL
BE MOVING ACROSS THE AREA TODAY AND WILL GET THE MAJORITY OF THE AREA
WET. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1/2 TO 1 INCH WITH ISOLATED
1 TO 2 INCH AMOUNTS POSSIBLE. EXPECT SEVERE THUNDERSTORM CHANCES TO
BE LOW...SO WILL ONLY MENTION IN THE HAZARDOUS WEATHER OUTLOOK. BEHIND
THE STRONG COLD FRONT...RAINS WILL COME TO AN END AND IT WILL BECOME
BREEZY AND COLDER. ALONG THE COASTAL COUNTIES...WIND SPEEDS ARE EXPECTED
TO REACH WIND ADVISORY LEVELS TONIGHT THROUGH EARLY TOMORROW MORNING.
SURFACE HIGH PRESSURE BUILDS INTO THE STATE ON SUNDAY RESULTING IN A
GRADUALLY RELAXING PRESSURE GRADIENT AND GRADUALLY LOWERING WINDS. SUNDAY
NIGHT WILL BE THE COLDEST NIGHT ASSOCIATED WITH THIS SYSTEM WITH LOW
TEMPERATURES POTENTIALLY FALLING BELOW FREEZING ACROSS PORTIONS OF OUR
NORTHERN COUNTIES. A REINFORCING DRY COLD FRONT THAT IS EXPECTED TO
MOVE THROUGH THE AREA ON TUESDAY WILL BRING VERY COOL TO COLD NIGHTS
AND COOL DAYS FOR THE REMAINDER OF THE WEEK. RAINS MIGHT COME BACK
INTO THE PICTURE WHEN WE HEAD ON INTO NEXT WEEKEND AS THE NEXT STORM
SYSTEM ORGANIZES OUT WEST AND STARTS TO HEAD THIS WAY.  42
&&

.MARINE...
A GALE WARNING IS NOW IN EFFECT FOR ALL GULF WATERS COMMENCING THIS
EVENING AND REMAINING IN EFFECT THROUGH SUNDAY MORNING. A STRONG
COLD FRONTAL PASSAGE LATE THIS AFTERNOON INTO THIS EVENING WILL
QUICKLY INCREASE NORTHERLIES TO GALE FORCE. SEA HEIGHTS WILL
INCREASE TO OVER 6 FEET NEAR SHORE...TO NEAR OR OVER 10 FEET FAR
OFFSHORE...THROUGH SUNDAY MORNING. ALL WATER SMALL CRAFT ADVISORIES
WILL BE IN EFFECT THROUGH SUNDAY...WITH LOCAL BAY SCAS DROPPING TO
SCEC SOMETIME DURING THE DAY. MODERATE BECOMING LIGHT OFFSHORE WINDS
ARE FORECAST TO REMAIN IN PLACE THROUGH MID- WEEK. 31

&&

.FIRE WEATHER...
A FIRE WEATHER WATCH MAY BE REQUIRED FOR SUNDAY...IT IS ALL
DEPENDENT UPON THE AMOUNT OF RAIN THE REGION RECEIVES TODAY AND
SUNDAY AFTERNOON WIND SPEEDS. THE FORECAST CALLS FOR NEAR 15 KNOT
NORTHERLIES DURING A TIME WHERE RELATIVE HUMIDITIES FALL BELOW 30
PERCENT. EITHER WAY...THERE WILL BE AN ELEVATED FIRE WEATHER THREAT
SUNDAY. 31

&&

.PREV DISCUSSION... /ISSUED 1122 PM CST THU NOV 24 2011/

AVIATION...
SOME LIGHT RAINSHOWERS SHOWING UP ON RADAR MAINLY SOUTH AND WEST
OF THE HOUSTON AREA. DID NOT INCLUDE ANY PCPN IN TAFS UNTIL
FRONTAL SYSTEM GETS INTO THE AREA AROUND MID MORNING. MIGHT HAVE
TO UPDATE IF THESE SHOWERS BECOME MORE WIDESPREAD. EXPECT VFR
CONDITIONS TO LOWER TO MVFR CIGS AFTER 08Z OVER MOST OF THE REGION
AND SOME LIGHT FOG IS POSSIBLE REDUCING VSBY 4-6 MILES. EXPECT
FRONTAL SYSTEM TO PUSH INTO WESTERN PORTION OF CWA AROUND 15Z WITH
RAINSHOWERS AHEAD OF THE SYSTEM AND POSSIBLE TSTMS ALONG AND JUST
AHEAD OF THE FRONT. CDFNT SHOULD MOVE STEADILY THROUGH THE AREA
REACHING THE COAST AROUND 00Z. AFTER FROPA PCPN WILL END FAIRLY
RAPIDLY AND VFR CIGS WILL PREVAIL. WINDS WILL INCREASE BETWEEN 20-30
KNOTS FROM THE NORTHWEST WITH GUSTS TO ABOVE 35 KNOTS. STRONG
WINDS WILL CONTINUE INTO SUNDAY MORNING ESPECIALLY NEAR THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  34  58  34  65 /  80  10   0   0   0
HOUSTON (IAH)              75  40  57  36  65 /  80  10   0   0   0
GALVESTON (GLS)            76  45  57  43  63 /  80  30   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST SUNDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 3 PM CST THIS AFTERNOON
     THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON
     BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION SUNDAY AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE/FIRE...31
Hazardous weather outlook, Nov 26, 4:03 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 AM CST SAT NOV 26 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
403 AM CST SAT NOV 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM AND COLD FRONT CONTAINING NUMEROUS
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY. SOME OF
THE STRONGER ACTIVITY MIGHT HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE.
RAINFALL TOTALS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED 1 TO 2 INCH
AMOUNTS POSSIBLE. IT WILL BECOME MUCH COLDER BEHIND THIS FRONT....AND
IT WILL BE BREEZY TONIGHT THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-271300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
403 AM CST SAT NOV 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THIS EVENING THROUGH
TONIGHT. STRONG OFFSHORE WINDS REACHING OR EXCEEDING GALE FORCE ALONG
WITH ROUGH SEAS AND BELOW NORMAL TIDES ARE EXPECTED TO DEVELOP AFTER
THE PASSAGE OF A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ALONG WITH ROUGH SEAS AND BELOW NORMAL TIDES ARE EXPECTED
TO BEGIN TO IMPROVE LATE SUNDAY THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:11 AM CSTGale WarningHGX32 hr
Nov 26, 4:11 AM CSTSmall Craft AdvisoryHGX50 hr
Nov 26, 12:33 PM CSTSpecial Weather StatementHGXBrazoria42 min
Nov 26, 12:51 PM CSTSpecial Marine WarningHGX84 min
Nov 26, 3:11 PM CSTFire Weather WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more12 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.